MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP. Z O.O. CAREVO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAC1111-01
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Codes Bruise/Contusion (1754); Laceration(s) (1946)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The carevo is equipped with two side supports to secure the patient.The side support has three positions, presented in the instructions for use (ifu): inner, outer and folded down.Each side support in the carevo has two handles.By using them at the same time, the side support can be folded or unfolded.The device inspection conducted by an arjo technician revealed and confirmed that the carevo side supports can be locked and unlocked correctly.It was not possible to recreate the event.The manufacturer investigation revealed that precise sequence of movements has to happen to detach carevo safety side support.The instruction for use (ifu) (04.Ba.08_11) provides information that when side supports are raised to a desired position they should lock and click into place.A caregiver should ensure that the side supports are in locked position e.G.: ¿lift the operating handles and raise/lower the side support to the selected position until it locks and clicks into place¿ ¿warning: to avoid the patient from falling out of the device make sure that all side supports are in a locked position.¿ to sum up, the carevo did not meet its performance specifications as side support opened unintended.The event occurred during use with the resident.The complaint decided to be reportable due to the resident fall reported.
 
Event or Problem Description
Arjo was notified of an event involving a carevo shower trolley.It was indicated that the caregivers wanted to wash the resident's back and rolled the resident over.The side support of the device opened, causing the resident to fall from the device.As a result, the resident sustained a facial bruise and a small cut above the right eye.The resident was taken to a local hospital and is now back in the care home.

Brand Name
CAREVO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key19076982
Report Number3007420694-2024-00096
Device Sequence Number6030595
Product Code FSA
UDI-Device Identifier05055982787178
UDI-Public(01)05055982787178(11)181213
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBAC1111-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale